Alert archive / Maine / High Wind Watches in 2013

High Wind Watch 4, NWS Caribou, ME

November 26, 2013Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this high wind watch at Nov 26, 2013, 3:51 AM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Nov 27, 2013, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2013, 3:51 AM EST (08:51 UTC)
In effect from
Nov 27, 2013, 1:00 PM EST
Expired
Nov 26, 2013, 11:38 AM EST
In force
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Nov 26, 1:38 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 26, 1:38 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
138 AM EST TUE NOV 26 2013

.SYNOPSIS...
WEAK LOW PRESSURE WILL TRACK NORTH OF MAINE OVERNIGHT THROUGH
TUESDAY. INTENSIFYING LOW PRESSURE WILL LIFT NORTHEAST FROM THE
GULF STATES AND TRACK JUST WEST OF THE AREA WEDNESDAY THROUGH
WEDNESDAY NIGHT. THIS WILL BRING THE POTENTIAL FOR SIGNIFICANT
RAIN AND GUSTY WINDS TO MUCH OF THE REGION. COLD HIGH PRESSURE
RETURNS FOR THE REMAINDER OF THE WEEK.
&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...
A WARM FRONT WILL LIFT NORTH OF THE REGION OVERNIGHT. LIGHT WARM
ADVECTION SNOW WILL OCCUR ACROSS MOSTLY NORTHERN/CENTRAL PORTIONS
OF THE FORECAST AREA OVERNIGHT. SNOW ACCUMULATIONS OVERNIGHT WILL
RANGE UP TO AROUND AN INCH ACROSS CENTRAL AND NORTHERN PORTIONS
OF THE FORECAST AREA...WITH LITTLE OR NO SNOW ACCUMULATION
DOWNEAST. OVERNIGHT LOW TEMPERATURES WILL GENERALLY RANGE FROM THE
MID TEENS NORTH..TO THE UPPER TEENS TO AROUND 20 DOWNEAST. HAVE
UPDATED THE FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH
EXPECTED OVERNIGHT TEMPERATURES...CLOUD COVER AND SNOW CHANCES.

ORIGINAL DISCUSSION...
ANY LINGERING SNOW SHOWERS WILL END FIRST THING TUESDAY MORNING
OTHERWISE IT WILL BE THE CALM BEFORE THE UPCOMING STORM WITH
MOSTLY CLOUDY SKIES EXPECTED. IT WILL BE SEVERAL DEGREES WARMER ON
TUESDAY WITH HIGHS EXPECTED TO REACH THE UPPER 20S TO LOWER 30S
NORTH AND MID TO UPPER 30S DOWNEAST.
&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
LATEST MODEL CONSENSUS REMAINS IN GOOD AGREEMENT CONCERNING THE FCST
TRACK OF THE STORM SYSTEM EXPECTED TO AFFECT THE AREA LATER TUE
NGT INTO WED NGT THO SOME MINOR TIMING DIFFS PERSIST... LOW PRES IS
FCST TO LIFT NEWRD FROM THE GULF STATES ON TUE AND TRACK TO A PSN
OVR ERN/NERN PA TO SERN NYS BY 12Z WED THEN CONT NEWRD UP ACROSS W
CENTRAL NEW ENGLAND ON WED AND INTO SRN QUEBEC WED EVE. THIS WRN
TRACK WILL ALLOW STRONG WAA TO OVERSPREAD OUR REGION QUICKLY TUE
NGT INTO WED SO DOES NOT APPEAR THAT THIS WILL BE A SIGNIFICANT
WNTR STORM FOR OUR AREA. BNDRY LAYER AND CRITICAL THICKNESS FCSTS
SUGGESTS ANY WNTRY PRECIP TUE EVE WILL QUICKLY CHANGE OVR TO RAIN
DOWNEAST BY LATE WED EVE W/ A FEW HRS OF SNOW OR WNTRY MIX CENTRAL
AREAS OVR TO RAIN BY ERLY WED AND FINALLY SOME SNOW OR A WNTRY MIX
ACROSS THE N LATE TUE NGT TO RAIN WED AM W/ ONLY THE FAR N AND NW
AREAS MAYBE HANGING ON TO A WNTRY MX THRU WED AM. THIS SCENARIO
MINIMIZES THE RISK OF ANY SIGNIFICANT FROZEN OR FREEZING PRECIP
AND WOULD EXPECT HGST ACCUMS OF ONLY SEVERAL INCHES ACROSS THE
FAR N AND W.

OF MORE CONCERN THIS STORM WILL BE THE POTENTIAL FOR STRONG WINDS
AND SIGNIFICANT RAINS FROM THIS EVENT. STRONG SRLY LLJ OF 75-85
KTS ADVERTISED BY THE MODELS TO NOSE INTO OUR SRN AREAS WED AM
THEN LIFT NEWRD AND EXIT THE FA LATE WED... FCST SOUNDINGS SUGGEST
THE POTENTIAL TO MX DOWN 50 KTS ACROSS THE COASTAL AND OUTER
ISLANDS W/ A GRADUAL DECREASE IN HIGH WND POTENTIAL FURTHER N.
CONSIDERED ISSUING A HIGH WND WATCH THIS PCKG BUT UPSTREAM OFFICES
HAVE HELD OFF AS THERE IS STILL PLENTY OF TIME W/ THIS NOT A
FACTOR TIL WED SO WE WILL DO THE SAME. STARTED HIGHLIGHTING THIS
THREAT IN THE HWO YESTERDAY AND WILL CONT THIS FOR NOW.

ALSO A POTENTIAL FOR SOME SIGNIFICANT RAINFALL FROM THIS SYSTEM...
CURRENT HPC FCSTS LOCALLY UP TO 3 INCHES OVR THE HYR TERRAIN OF
MAINE AND OUR CURRENT STORM TOTAL QPF GRIDS ARE SHOWING 2.5 INCH
AMOUNTS OVR OUR W CENTRAL AREAS. THE RECENT COLD WX OF LATE WILL
INITIALLY ALLOW FOR SIGNIFICANT RUNOFF SO THIS THREAT WILL NEED TO
BE MONITORED CLOSELY. ATTM...NO FLOOD WATCHES YET BUT THIS WILL
NEED TO BE CONSIDERED BY LATER SHIFTS ALONG W/ THE NEED FOR A
HIGH WND WATCH.
&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE STORM SYSTEM EXITS OUR AREA WED NGT W/ ANOTHER ROUND OF COLD
BUT DRY AIR FCST TO OVERSPREAD THE AREA ON THU W/ THIS PTRN
PERSISTING INTO THE WEEKEND. APPEARS SOMEWHAT MILDER AIR RTRNS BY
SUN ALONG W/ LOW CHCS FOR SOME PRECIPITATION. USED THE USUAL LONG
TERM SUPER BLEND CONSENSUS W/ MINIMAL ADJUSTMENTS.
&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: OCCASIONAL MVFR/IFR CONDITIONS WILL OCCUR ACROSS
NORTHERN AND CENTRAL PORTIONS OF THE FORECAST AREA
OVERNIGHT...WITH GENERALLY VFR CONDITIONS DOWNEAST. OCCASIONAL
MVFR CONDITIONS COULD OCCUR ACROSS NORTHERN AREAS EARLY TUESDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TUESDAY.

SHORT TERM: CONDS ARE EXPECTED TO DETERIORATE FROM S-N TUE NGT AS
STRONG WAA BRINGS INCREASINGLY MILDER AND MOIST AIR NWRD UP ACROSS
OUR REGION. WDSPRD IFR CONDS ARE EXPECTED AT ALL TAF SITES BY ERLY
WED W/ THESE CONDS PERSISTING INTO WED NGT. STORM SYSTEM PUSHES E
AND NE OF THE REGION LATER WED NGT ALLOWING ANOTHER INFLUX OF COLD
BUT DRY AIR TO RETURN. CONDS SHOULD IMPROVE TO VFR AT OUR TAF
SITES BY LATE WED NGT/THU AM W/ VFR CONDS THEN PREVAILING THRU
SAT.
&&

.MARINE...
NEAR TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP
OVERNIGHT INTO TUESDAY. HOWEVER...WITH THE EXPECTATION THAT THE
CURRENT GALE WATCH WILL BE UPGRADED...HAVE OPTED AGAINST DOUBLE
HEADLINES.

SHORT TERM: HAVE HOISTED A GLW WATCH FOR ERLY WED AM INTO THE
AFTN. STRONG SSERLY FLOW WILL OVERSPREAD THE WATERS AHEAD OF DEEP
LOW PRES FCSTD TO LIFT NEWRD FROM THE GULF STATES PASSING W OF THE
WATERS LATER WED. 75-85 KT LLJ ON THE E SIDE OF THIS SYSTEM WILL
NOSE UP ACROSS THE WATERS WED AM THEN SHIFT ENE OF THE WATERS LATE
WED. STRONG CAA AND NW FLOW WILL FOLLOW THIS SYSTEM LATER WED NGT
INTO THU. SOME QUESTION AS TO HOW MUCH OF THESE WNDS WILL BE ABLE
TO MX DOWN AS FCST SOUNDINGS OVR THE WATERS ARE SOMEWHAT STABLE.
OTHERWISE WOULD HAVE SERIOUSLY CONSIDERED A STORM WATCH GIVEN THE
STRENGTH OF THE LLJ.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR ANZ050>052.

&&

NEAR TERM...NORCROSS/DUDA
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...NORCROSS/KHW
MARINE...NORCROSS/KHW
Hazardous weather outlook, Nov 25, 3:34 PM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EST MON NOV 25 2013

MEZ001>006-010-011-015>017-029>032-262045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
334 PM EST MON NOV 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG LOW PRESSURE IS EXPECTED TO PASS JUST WEST OF THE REGION
ON WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING STRONG AND
GUSTY SOUTHEAST WINDS AND LOCALLY HEAVY RAINFALL TO THE ENTIRE
AREA WEDNESDAY INTO WEDNESDAY EVENING. THE STRONGEST WINDS ARE
EXPECTED ACROSS DOWNEAST AREAS. RAINFALL AMOUNTS OF UP TO 3 INCHES
ARE POSSIBLE ESPECIALLY OVER HIGHER SOUTHERN AND SOUTHEASTERN
FACING ELEVATIONS. WHILE SOME SNOW IS EXPECTED WITH THIS SYSTEM...
ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS...STRONG WARMING
AHEAD OF THIS SYSTEM WILL LIKELY MINIMIZE THE THREAT OF SIGNIFICANT
ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-262045-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
334 PM EST MON NOV 25 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:47 AM ESTStorm WarningCAR39 hr
Nov 26, 11:38 AM ESTHigh Wind WarningCARHancock, Penobscot, Washington33 hr
Nov 26, 11:38 AM ESTWind AdvisoryCARAroostook, Penobscot, Piscataquis, Washington31 hr
Nov 26, 3:50 PM ESTFlood WatchCARPenobscot, Piscataquis35 hr

Nearby

High Wind Watches in Maine, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.